Alert archive / Indiana / Special Weather Statements in 2012
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 7, 2012, 6:55 PM EDT for Monroe County, Indiana. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2012, 6:55 PM EDT (22:55 UTC)
- Expired
- Jul 7, 2012, 7:15 PM EDT
- In force
- 20 min
- Issued by
- NWS Indianapolis, IN
County Monroe County, IN
The radar
The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2666 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
649
WWUS83 KIND 072255
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 PM EDT SAT JUL 7 2012
INZ062-072315-
MONROE-
655 PM EDT SAT JUL 7 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN MONROE COUNTY UNTIL
715 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BLOOMINGTON...MOVING SOUTH
AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARRODSBURG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3903 8668 3906 8668 3922 8666 3920 8648
3899 8653 3899 8654
TIME...MOT...LOC 2255Z 010DEG 7KT 3912 8660
$$
NIELDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 7, 6:16 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 7, 6:16 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 616 PM EDT SAT JUL 7 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 150 PM EDT SAT JUL 7 2012 HOT...DRY HIGH PRESSURE WILL PUSH SOUTH LATE TONIGHT AS A COLD FRONT SAGS ACROSS CENTRAL INDIANA. THE COLD FRONT WILL BRING AN END TO THE TRIPLE DIGIT HEAT...AND MAY ALSO PROVIDE A FEW SHOWERS OR THUNDERSTORMS AS IT PASSES. HOWEVER A DROUGHT-BUSTING SOAKER IS NOT EXPECTED. ANOTHER HIGH PRESSURE SYSTEM WILL BUILD ACROSS THE AREA IN THE WAKE OF THE FRONT. THIS SYSTEM WILL PROVIDE MUCH COOLER AIR FOR MUCH OF THE UPCOMING WORK WEEK AND ALLOW DAILY HIGH TEMPERATURES FALL BACK TOWARD SEASONAL NORMALS. && .NEAR TERM /TONIGHT/... ISSUED AT 150 PM EDT SAT JUL 7 2012 SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS BROAD HIGH PRESSURE STRETCHING FROM MISSOURI ACROSS INDIANA TO OHIO AND PA. A COLD FRONT WAS LOCATED ACROSS NORTHERN ILLINOIS AND SOUTHERN MICHIGAN...SLOWLY PUSHING SOUTHWARD. SOME LAKE BREEZE ENHANCEMENT WAS HELPING THE FRONT AROUND LAKE MICHIGAN. TEMPS WERE POISED TO REACH THE MIDDLE 100S TODAY. NO PRECIP ALONG THE FRONT AT THIS TIME AS WELL AS LITTLE CLOUD COVER ACCORDING TO VISIBLE PICTURES. WITH DAYTIME HEATING THIS AFTERNOON...EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE HEAT OF THE DAY...AND LINGER INTO THE EVENING HOURS AS SEEN IN PREVIOUS DAYS. HRRR FAILED TO DEVELOP ANY ORGANIZED CONVECTION NEAR THE FRONT...AND NAM HOLDS OFF DEVELOPMENT UNTIL AFTER MIDNIGHT. TIME HEIGHT SECTIONS DO BEGIN TO O SHOW LOWER AND MID LEVEL MOISTURE ARRIVING AFT 06Z WITH SOME LIFT. HOWEVER FORECAST SOUNDINGS FAIL TO SHOW SATURATION...BUT HINT AT JUST HEATING INSTABILITY. DYNAMICS ALOFT ARE WEAK. THUS CONFIDENCE IS QUITE LOW. WILL USE A BLEND OF THE MODELS FOR POPS. AS FOR TEMPS...COLD FRONT LOOKS TO STILL BE PASSING ACROSS THE FORECAST AREA LATE TONIGHT...AND FAR SOUTHERN COUNTIES MAY REMAIN IN THE WARM AIR MASS MUCH OF THE NIGHT. WILL TREND WARMER THAN MAVMOS FOR LOWS...ESPECIALLY GIVEN THE STARTING POINT WHERE WE HAVE TO FALL FROM LATE THIS AFTERNOON. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... ISSUED AT 150 PM EDT SAT JUL 7 2012 MODELS ARE IN PRETTY GOOD AGREEMENT IN THE DURING THIS PERIOD AND WILL USE A BLEND. MAIN FORECAST CHALLENGE WILL BE POPS. FORECAST SOUNDINGS ON SUNDAY INDICATE A WARM AIR STILL LINGERING ALOFT...RESULTING IN AN INVERSION. FURTHERMORE TIME HEIGHTS CONTINUE TO SHOW GOOD MID LEVEL MOISTURE...WHICH LOOK TO BE CLUSTERS OF ICE CRYSTALS AND WATER VAPOR IN THE SKY...ALSO KNOWN AS CLOUDS. THE FRONTAL BOUNDARY WILL STILL BE LINGERING ACROSS THE SOUTHERN PARTS OF THE STATE...AND THIS MAY ACT AS AN EXTRA FORCING FEATURE ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA. HOWEVER FORCING ALOFT REMAINS SLIM TO NONE AS THE STRONG RIDGE OVER THE WESTERN UNITED STATES BEGINS TO BUILD...SLOWLY BRINGING NORTHWESTERLY FLOW TO THE OHIO VALLEY. THUS WILL TRY TO KEEP A DRY FORECAST FOR SUNDAY...PARTICULARLY ACROSS THE NORTHERN PARTS OF THE FORECAST AREA WHERE DRY NE WINDS WILL BEGIN TO MAKE SOME HEADWAY. MAY NEED TO KEEP SOME LOW CHC POPS ACROSS THE SOUTH...AND AGAIN...A BIG RAIN WILL NOT BE EXPECTED TO LACK OF UPPER SUPPORT. GIVEN CLOUDS...WILL TREND HIGHS COOLER THAN MAVMOS. LITTLE CHANGE APPEARS TO OCCUR ON SUNDAY NIGHT AS THE FRONTAL BOUNDARY STALLS NEAR THE OHIO RIVER AND NE SURFACE FLOW CONTINUES ACROSS THE FA. NO SUPPORT ALOFT. WILL CONTINUE WITH A PERSISTENCE TYPE FORECAST WITH LOW CHC POPS ACROSS THE SOUTH AND DRY FORECAST ACROSS THE NORTH. GIVEN SOME EXPECTED CLOUDS IN THE AREA WILL TREND SUNDAY NIGHT LOWS WARMER THAN MAVMOS. MONDAY THROUGH TUESDAY THE BROAD COOLER HIGH PRESSURE SYSTEM OVER THE UPPER MIDWEST APPEARS TO FINALLY PUSH THE LINGERING FRONTAL BOUNDARY FARTHER SOUTH AS A COOLER AND DRY NE SURFACE FLOW PERSISTS. PARTLY CLOUDY DAYS AND MOSTLY CLEAR NIGHTS LOOK THE WAY TO GO AS FORECAST SOUNDINGS SHOW ATTAINABLE CONVECTIVE TEMPERATURES BUT DRY AIR ALOFT AND LITTLE CAPE. THUS WE WILL EXPECT JUST A FEW CU. WILL USE A BLEND ON TEMPS THROUGH THIS PERIOD. && .LONG TERM /TUESDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 158 PM EDT SAT JUL 7 2012 LATEST MODELS ARE IN RELATIVELY GOOD AGREEMENT...AND INDICATE DRY UNTIL AT LEAST SATURDAY. REGIONAL INITIALIZATION HAS A SMALL CHANCE OF PRECIPITATION FRIDAY AND FRIDAY NIGHT...BUT THE INITIALIZATION IS INFLUENCED BY PREVIOUS MODEL RUNS FOR CONTINUITY. CONSIDERING THIS AND ALSO MODELS TEND TO INTRODUCE PRECIPITATION TOO FAST IN A DROUGHT...GOING TOTALLY DRY FRIDAY AND FRIDAY NIGHT. TOO EARLY TO DISCARD SOMEWHAT HIGHER CHANCE OF RAIN REGIONAL MODEL HAS SATURDAY. FOR TEMPS...REGIONAL MODEL NOT ALL BAD BUT AS IWX POINTED OUT PROBABLY NEEDS TO BE BUMPED UP A LITTLE DAYS CONSIDERING EFFECTS OF DRY GROUND. && .AVIATION /DISCUSSION FOR 080000Z TAF ISSUANCE/... ISSUED AT 616 PM EDT SAT JUL 7 2012 VFR SCATTERED CLOUD COVER AND P6SM EXPECTED THROUGH THE PERIOD EXCEPT PERHAPS BRIEFLY IN A THUNDERSTORM. A WEAK FRONT IS EXPECTED TO BE NEAR LAF AROUND ISSUANCE TIME...IND AND HUF AROUND 02Z AND BMG AROUND 06Z. WINDS WILL BE AROUND 5 KNOTS OR LESS AND SWITCH FROM NORTHWEST TO NORTHEAST BEHIND THE BACKDOOR FRONT. PLENTY OF INSTABILITY FOR THUNDERSTORMS...BUT MOISTURE AND LIFT NO IMPRESSIVE...SO COVERAGE WILL NOT BE ENOUGH TO PUT IN THE TAFS UNLESS A STORM DEVELOPS NEAR A TAF SITE NEAR ISSUANCE TIME. THEN...MAY NEED TO ADD A SHORT VCTS OR TEMPO GROUP. WINDS WILL INCREASE TO 10 TO 15 KNOTS AFTER 15Z SUNDAY. && .IND WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ021- 028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...PUMA NEAR TERM...PUMA SHORT TERM...PUMA LONG TERM....JK AVIATION...MK
Hazardous weather outlook, Jul 7, 4:43 AM EDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 AM EDT SAT JUL 7 2012 INZ021-028>031-035>049-051>057-060>065-067>072-080845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 443 AM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: CONTINUED HOT TEMPERATURES AND ENHANCED FIRE DANGER...AS WELL AS THUNDERSTORMS TONIGHT. HAZARDS: HEAT INDICES UP TO 110 DEGREES THIS AFTERNOON AND FIRE DANGER. GUSTY WINDS...SMALL HAIL...AND FREQUENT LIGHTNING. TIMING: HEAT DANGER HIGHEST FROM LATE MORNING THROUGH EARLY EVENING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT. DISCUSSION: A BROAD AREA OF HIGH PRESSURE WILL CONTINUE TO PRODUCE UNSEASONABLE HIGH TEMPERATURES IN THE 100S TODAY. HOWEVER...A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...BRINGING COOLER TEMPS IN ITS WAKE. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO ACCOMPANY THE FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE AREA ON SUNDAY. DISCUSSION: A COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS ON SUNDAY AND INTO EARLY NEXT WEEK ALONG WITH MORE SEASONABLE TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jul 7, 5:11 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 511 PM EDT SAT JUL 7 2012 INZ068-069-072215- DAVIESS-MARTIN- 511 PM EDT SAT JUL 7 2012 ...STRONG THUNDERSTORM ADVISORY FOR EASTERN DAVIESS AND CENTRAL MARTIN COUNTIES UNTIL 615 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHOALS...OR 23 MILES SOUTHWEST OF BEDFORD... MOVING WEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LOOGOOTEE... WEST BOGGS LAKE... CANNELBURG... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3859 8702 3882 8699 3881 8672 3860 8675 TIME...MOT...LOC 2111Z 095DEG 4KT 3869 8686 NIELD
Special weather statement, Jul 7, 5:13 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT SAT JUL 7 2012
INZ062-063-070-071-072215-
BROWN-JACKSON-LAWRENCE-MONROE-
513 PM EDT SAT JUL 7 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN BROWN...NORTHWESTERN
JACKSON...NORTHEASTERN LAWRENCE AND SOUTHEASTERN MONROE COUNTIES
UNTIL 615 PM EDT...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF NASHVILLE...OR 14 MILES
SOUTHEAST OF BLOOMINGTON...MOVING WEST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HELTONVILLE...
CHARLES DEAM WILDERNESS...
WOODVILLE HILLS...
&&
LAT...LON 3885 8635 3889 8646 3918 8639 3915 8616
3886 8623
TIME...MOT...LOC 2113Z 103DEG 3KT 3905 8631
NIELDSpecial weather statement, Jul 7, 5:15 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 515 PM EDT SAT JUL 7 2012 INZ053-061-072200- GREENE-OWEN- 515 PM EDT SAT JUL 7 2012 ...STRONG THUNDERSTORM ADVISORY FOR CENTRAL GREENE AND SOUTHWESTERN OWEN COUNTIES UNTIL 600 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES WEST OF SPENCER TO 5 MILES NORTHEAST OF BLOOMFIELD...AND MOVING NORTHWEST AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... WORTHINGTON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3931 8690 3902 8679 3904 8699 3930 8706 TIME...MOT...LOC 2116Z 142DEG 2KT 3926 8701 3909 8689 NIELD
Special weather statement, Jul 7, 5:17 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT SAT JUL 7 2012
INZ028-029-035-072215-
FOUNTAIN-TIPPECANOE-WARREN-
517 PM EDT SAT JUL 7 2012
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...WESTERN
TIPPECANOE AND NORTHEASTERN WARREN COUNTIES UNTIL 615 PM EDT...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF WEST LAFAYETTE...OR 12 MILES
WEST OF LAFAYETTE...MOVING EAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SHADELAND...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 4049 8693 4029 8694 4027 8715 4034 8721
4047 8721
TIME...MOT...LOC 2117Z 281DEG 5KT 4040 8709
NIELDSpecial weather statement, Jul 7, 6:50 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
650 PM EDT SAT JUL 7 2012
INZ068-072330-
DAVIESS-
650 PM EDT SAT JUL 7 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN DAVIESS COUNTY UNTIL 730
PM EDT...
AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF WASHINGTON...OR 10 MILES
NORTHEAST OF PETERSBURG. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GLENDALE FISHERY...
MONTGOMERY...
CANNELBURG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3851 8699 3850 8706 3853 8710 3853 8713
3851 8715 3855 8719 3853 8722 3854 8723
3865 8725 3866 8724 3866 8725 3873 8697
3849 8695
TIME...MOT...LOC 2250Z 258DEG 2KT 3858 8713
NIELDSpecial weather statement, Jul 7, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
655 PM EDT SAT JUL 7 2012
INZ062-072315-
MONROE-
655 PM EDT SAT JUL 7 2012
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN MONROE COUNTY UNTIL
715 PM EDT...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BLOOMINGTON...MOVING SOUTH
AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HARRODSBURG...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3903 8668 3906 8668 3922 8666 3920 8648
3899 8653 3899 8654
TIME...MOT...LOC 2255Z 010DEG 7KT 3912 8660
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:22 PM EDT | Special Weather Statement | IND | Vigo | 38 min |
| Jul 7, 5:11 PM EDT | Special Weather Statement | IND | Martin | 64 min |
| Jul 7, 5:13 PM EDT | Special Weather Statement | IND | Brown | 62 min |
| Jul 7, 5:15 PM EDT | Special Weather Statement | IND | Greene | 45 min |
| Jul 7, 5:17 PM EDT | Special Weather Statement | IND | Tippecanoe | 58 min |
| Jul 7, 6:50 PM EDT | Special Weather Statement | IND | Daviess | 40 min |
Nearby
Special Weather Statements in Indiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.